Hail, Wallace
- When
- May 30, 3:00 AM MST
- Where
- Wallace County, 12 mi SSE of Wallace
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.750, -101.500
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 30, 2:02 AM MST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 302 AM MDT TUE MAY 30 2006 .DISCUSSION...IN THE SHORT TERM...FORECAST CONCERNS REVOLVE AROUND THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT ALOFT IN THE VICINITY OF THE ELEVATED FRONTAL BOUNDARY ACROSS WESTERN KANSAS AS UPPER SHORT WAVE ENERGY MOVES ACROSS THE REGION IN THE SOUTHWEST FLOW ALOFT THIS MORNING AND THROUGH THE REMAINDER OF TODAY. THUNDERSTORM DEVELOPMENT IS EXPECTED TO CONTINUE THROUGH WEDNESDAY AS ADDITIONAL SHORT WAVE ENERGY WILL LIFT ACROSS THE HIGH PLAINS AHEAD OF THE RIDGE THAT BEGINS TO AMPLIFY OVER THE INTERMOUNTAIN REGION ON WEDNESDAY AND MOVES EAST OVER THE ROCKIES AND HIGH PLAINS THROUGH THE LATTER HALF OF THE WEEK AND WEEKEND. THE GFS HAS TEMPERATURES THAT ARE TOO COOL WITH POPS THAT ARE OVERDONE TODAY WHILE POPS WEDNESDAY ARE MUCH LOWER. FEEL THE WARMER NAM TEMPERATURES ARE MORE IN LINE TODAY EVEN AFTER TAKING IN CONSIDERATION THE ADDITIONAL CLOUDINESS EXPECTED WITH THE THUNDERSTORMS. ALSO HAVE A HIGHER CONFIDENCE IN THE HIGHER NAM POPS ON WEDNESDAY. HAVE GONE WITH AN OVERALL GFS SOLUTION INCORPORATING THE COMPROMISES MENTIONED ABOVE. TEMPERATURES WILL FOLLOW A GENERAL TREND OF WARMING THROUGH THE WEEK WITH A RETURN OF ABOVE NORMAL TEMPERATURES WITH HIGHS IN THE 90S BY THE WEEKEND. DRY CONDITIONS ARE EXPECTED FROM THURSDAY INTO THE BEGINNING OF NEXT WEEK AS THE UPPER RIDGE PERSISTS OVER THE REGION. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1025 AM MDT MON MAY 29 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1125 AM CDT MON MAY 29 2006 /1025 AM MDT MON MAY 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE ROCKIES AND ACROSS THE HIGH PLAINS. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE POSSIBILITY OF THUNDERSTORMS CONTINUES FROM TUESDAY THROUGH WEDNESDAY EVENING ACROSS THE TRI-STATE REGION AS ADDITIONAL DISTURBANCES ARE CARRIED ACROSS THE REGION IN THE UPPER LEVEL FLOW. DANGEROUS LIGHTNING WILL ACCOMPANY ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. JDK
The Goodland radar (KGLD), 71 km away, was scanning. The volume nearest the first event began at 09:58 UTC.
2 hail. Local standard time, as filed.
Hail observed at intersection of highway 40 and Interstate 70.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513000, 5513001.